MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 SUPPORT GUIDECATHETER; CATHETER, PERCUTANEOUS

MICRO THERAPEUTICS, INC. DBA EV3 SUPPORT GUIDECATHETER; CATHETER, PERCUTANEOUS
Model Number RFX072-115-08MP
Medical Device Problem Code Collapse (1099)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/05/2025
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received information regarding a navien catheter that was damaged.The patient was undergoing an emergency thrombectomy procedure via femoral access to treat a large vessel occlusion.Patient vessel tortuosity was minimal.It was reported that after opening, it was observed that the distal navien catheter tip was crushed.The damaged catheter was replaced with a new one.There was no harm or injury to the patient associated with this event.Additional information received that there was no damage or evidence of tampering to device packaging.The damage was not noticed upon opening the package.Routine surgical procedures were performed before it was observed.The device was used at all in the patient's body.
 
Additional Manufacturer Narrative
Product analysis: as found condition: the navien catheter was returned for analysis within a shipping box, a plastic bio-pouch, and an opened navien inner pouch (b690164).Damage location details: no damages were found with the navien catheter hub.No bends or kinks were found with the navien catheter body.The navien catheter distal marker/tip was found separated from the catheter.The separated catheter distal tip was not returned.The tubing material at the separated end exhibited plastic deformation (jagged edges) with the braid exposed, indicating that the catheter likely separated when exceeding the tensile strength of the tubing material.Testing/analysis: none conclusion: based on the device analysis and reported information, the customer¿s report was confirmed.During the analysis, the navien catheter distal marker/tip was found separated, likely due to tensile failure.This can occur if the device is retrieved against resistance, damaged during preparation, vessel tortuosity, or hard clots/calcifications in the navigation tract, which may snag the catheter.However, the cause of the catheter separation could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
SUPPORT GUIDECATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key21763064
Report Number2029214-2025-00872
Device Sequence Number8811758
Product Code DQY
UDI-Device Identifier00847536017924
UDI-Public00847536017924
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K110055
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/07/2026
Device Model NumberRFX072-115-08MP
Device Catalogue NumberRFX072-115-08MP
Device Lot NumberB690164
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/30/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/10/2025
Initial Report FDA Received Date04/03/2025
Date Device Manufactured02/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age86 YR
Patient SexMale